Alert archive / South Dakota / Wind Chill Advisories in 2015

Wind Chill Advisory 11, NWS Sioux Falls, SD

February 25, 20154 states

NWS Sioux Falls, SD issued this wind chill advisory at Feb 25, 2015, 3:11 PM CST for 4 states. It took effect at Feb 26, 2015, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2015, 3:11 PM CST (21:11 UTC)
In effect from
Feb 26, 2015, 12:00 AM CST
Expired
Feb 26, 2015, 12:00 PM CST
In force
12 hr
Issued by
NWS Sioux Falls, SD
All 40 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 17 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS43 KFSD 252111
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
311 PM CST WED FEB 25 2015

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-059>062-065>071-260515-
/O.NEW.KFSD.WC.Y.0011.150226T0600Z-150226T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
311 PM CST WED FEB 25 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY. 

* WIND...WINDS WILL BECOME NORTHERLY AND AVERAGE 15 TO 25 MPH
  TONIGHT.

* WIND CHILL VALUES...WILL AVERAGE 20 BELOW TO 30 DEGREES BELOW
  ZERO LATE TONIGHT AND THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
2 follow-up statements
517 
WWUS43 KFSD 260454
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 PM CST WED FEB 25 2015



IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-059>062-065>071-261300-
/O.CON.KFSD.WC.Y.0011.150226T0600Z-150226T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1054 PM CST WED FEB 25 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WIND...WINDS WILL BECOME NORTHERLY AND AVERAGE 15 TO 25 MPH 
  TONIGHT. 

* WIND CHILL VALUES...WILL AVERAGE 20 BELOW TO 30 DEGREES BELOW 
  ZERO LATE TONIGHT AND THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
387 
WWUS43 KFSD 260910
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 AM CST THU FEB 26 2015


IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-059>062-065>071-261800-
/O.CON.KFSD.WC.Y.0011.000000T0000Z-150226T1800Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
310 AM CST THU FEB 26 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND...NORTHERLY WINDS WILL AVERAGE 10 TO 20 MPH TODAY.

* WIND CHILL VALUES...WILL AVERAGE 20 BELOW TO 30 DEGREES BELOW
  ZERO THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 3:09 PM CST, 2 minutes earlier.

Area forecast discussion, Feb 25, 3:09 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 PM CST WED FEB 25 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 310 PM CST WED FEB 25 2015

ONE LAST AREA OF FLURRIES AND LIGHT SNOW PUSHING ACROSS THE AREA
THIS AFTERNOON. ONLY WILL SEE A COUPLE TENTHS AT MOST WITH THIS...SO
A MAJORITY OF THE ACCUMULATING SNOW HAS ENDED. ALREADY SEEING SOME
CLEARING WORK IN FROM THE NORTH...AND THIS TREND WILL CONTINUE
THROUGH THE NIGHT. THUS SHOULD EVENTUALLY BECOME MOSTLY CLEAR. MAIN
STORY WILL BE THE VERY COLD WIND CHILLS TONIGHT INTO THURSDAY
MORNING. A NORTHERLY BREEZE STAYING UP WILL KEEP US MIXED ENOUGH TO
PREVENT THE BOTTOM FROM DROPPING OUT OF TEMPERATURES...BUT STILL
LOOKING AT LOWS IN THE SINGLE DIGITS BELOW ZERO. COMBINE THIS WITH
THE WIND AND EXPECTING WIND CHILLS IN THE -20 TO -30 RANGE. THUS
WILL ISSUE A WIND CHILL ADVISORY FOR ALL BUT SOUTH CENTRAL
SD...WHERE READINGS WILL BE A BIT HIGHER.

SLOW WARMING ON THURSDAY...SO WIND CHILLS ADVISORY WILL GO THROUGH
18Z. EVEN IN THE AFTERNOON WIND CHILLS WILL LINGER IN THE -10 TO -20
RANGE...SO STILL QUITE COLD. HIGHS WILL ONLY BE IN THE SINGLE DIGITS
AND TEENS. ALTHOUGH DID BUMP THEM UP A BIT...MAINLY ALONG THE
MISSOURI RIVER CORRIDOR WHERE LESS SNOW FELL. SKIES SHOULD BE MOSTLY
SUNNY...ALTHOUGH SIGNS THAT SOME AFTERNOON STRATOCU MAY TRY TO
DEVELOP MAKING IT PARTLY CLOUDY BY AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 310 PM CST WED FEB 25 2015

THURSDAY NIGHT WILL BRING THE LATEST ARCTIC HIGH RIGHT OVER THE AREA
WITH CLEAR SKIES AND LIGHT WINDS. TEMPERATURES WILL DROP WELL BELOW
ZERO WITH LOWS 17 BELOW EAST TO 6 BELOW SOUTHWEST. WINDS FOR ONCE
ARE GOING TO DROP LOW ENOUGH...TO NEAR CALM...TO MAKE THE WIND CHILL
A NON FACTOR...IT WILL JUST BE PLAIN COLD.

SOME UPPER RIDGING WILL DEVELOP OVER THE AREA FRIDAY AS THE SURFACE
HIGH VERY SLOWLY MOVES EAST OF THE AREA. SKIES WILL STAY
CLEAR/MOSTLY CLEAR AND TEMPERATURES WILL REBOUND TO MOSTLY THE 10 TO
20 DEGREE RANGE.

FRIDAY NIGHT AND SATURDAY WILL BRING AN INCREASE IN CLOUDS IN A
DEVELOPING WARM ADVECTION PATTERN. TEMPERATURES WILL
WARM...ESPECIALLY ON LOWS. THERE MAY BE ENOUGH LIFT WITH A WEAK
SHORT WAVE IN DEVELOPING WEST SOUTHWESTERLY UPPER FLOW TO BRING SOME
LIGHT SNOW TO THE AREA SOUTHEAST OF FSD LATE SATURDAY AFTERNOON AND
SATURDAY NIGHT. A NORTHWESTERLY UPPER WAVE AND FOLLOWING SURFACE
HIGH WILL SUPPRESS THE THERMAL GRADIENT TO THE SOUTH ALONG WITH SOME
COOLING ON SUNDAY...ALTHOUGH WITH THE LAG IN SURFACE WARMING
SATURDAY...SUNDAY HIGHS WILL BE NEARLY THE SAME.

THE MORE INTERESTING POTENTIAL DEVELOPS MONDAY THROUGH TUESDAY AS
WAVE/S EJECTING NORTHEAST OUT OF SOUTHWESTERN UPPER LOW POSITION
BRING A SNOW THREAT AS THE THERMAL GRADIENT RETURNS TO PRIME
POSITION. THE GFS IS THE STRONGEST AND WOULD SUGGEST A DECENT SNOW
BY MONDAY NIGHT...BUT THE EC IS COMING AROUND TO SOMETHING CLOSER
THAN WAS ON LAST NIGHTS RUN. OTHER MODELS SUCH AS THE UKMET SUGGEST
SOME SNOW POTENTIAL WITH PERHAPS LATER TIMING. EXTENDED GUIDANCE
LOOKS GOOD FOR NOW WITH NO NEED TO PUT MUCH FAITH IN THE SMALLER
DETAILS 5 TO 6 DAYS AHEAD. ANYWAY...THERE IS POTENTIAL FOR RIDGING
OVER THE SOUTHERN PLAINS TO SET UP A VERY GOOD MOISTURE INFLOW TO
ADVECT ACROSS THE AFOREMENTIONED THERMAL PATTERN. TEMPERATURES
MONDAY AND TUESDAY WILL BE MODERATELY COLD...WITH READING WHICH
WOULD HAVE BEEN A TAD ABOVE NORMAL A FEW WEEKS AGO BUT WOULD BE ON
THE OTHER SIDE NOW AS WE APPROACH MARCH.

WILL GO WITH THE EXTENDED GUIDANCE IDEA OF DRY AND A BIT COOLER
WEDNESDAY...COUNTING ON ANOTHER CANADIAN SHORT WAVE TO SUPPRESS
FURTHER ACTION TRYING TO APPROACH FROM THE SOUTHWEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1156 AM CST WED FEB 25 2015

SNOW CONTINUES TO DISSIPATE ACROSS THE AREA. ALTHOUGH PERIODS OF
VIS IN THE 2 TO 5 MILE RANGE WILL CONTINUE UNTIL MID AFTERNOON.
MVFR CIGS WILL CLEAR FROM NORTH TO SOUTH TONIGHT. TOUGH CALL ON
THE TIMING OF RETURN TO VFR...WITH SOME MODELS DEVELOPING MORE
STRATUS. HOWEVER BASED ON UPSTREAM VFR OBS WENT OPTIMISTIC IN THE
TAFS...AND TAKE THINGS VFR PRETTY QUICKLY LATER THIS AFTERNOON AND
EVENING. WILL NEED TO MONITOR TRENDS AND ADJUST AS NEEDED.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR SDZ038>040-052>056-059>062-065>071.

MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR MNZ071-072-080-081-089-090-097-098.

IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR IAZ001>003-012>014-020>022-031-032.

NE...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR NEZ013-014.

&&

SHORT TERM...CHENARD
LONG TERM...
AVIATION...CHENARD
Hazardous weather outlook, Feb 25, 11:58 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 AM CST WED FEB 25 2015

IAZ003-014-022-261800-
DICKINSON-CLAY IA-BUENA VISTA-
1158 AM CST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE WINTER STORM WARNING IS NOW SET TO EXPIRE AT 3 PM THIS
AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS WILL BE AN INCH OR LESS.
TOTAL SNOW ACCUMULATIONS WILL GENERALLY BE IN THE 4 TO 6 INCH
RANGE. NORTHEAST WINDS WILL BECOME NORTHERLY TONIGHT AND AVERAGE
15 TO 30 MPH. THIS COULD PRODUCE AREAS OF BLOWING OR DRIFTING
SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL VALUES WILL FALL TO 25 BELOW TO 30 DEGREES BELOW ZERO
LATE TONIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW REPORTS ARE WELCOME.

IAZ021-031-032-261800-
CHEROKEE-WOODBURY-IDA-
1158 AM CST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE WINTER WEATHER ADVISORY IS NOW SET TO EXPIRE AT 3 PM THIS
AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS WILL BE AN INCH OR LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL VALUES WILL FALL TO 20 BELOW TO 30 DEGREES BELOW ZERO
LATE TONIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW REPORTS ARE WELCOME.

IAZ001-002-012-013-020-MNZ071-072-080-081-089-090-097-098-NEZ013-
014-SDZ038>040-050-052>071-261800-
LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-LINCOLN MN-LYON MN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-
KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
1158 AM CST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL LINGER THIS AFTERNOON BUT WITH LITTLE TO NO
ADDITIONAL SNOW ACCUMULATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL VALUES WILL FALL TO 20 BELOW TO 30 DEGREES BELOW ZERO
LATE TONIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 25, 2:00 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 PM CST WED FEB 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     SNOW             SPIRIT LAKE             43.42N 95.11W
02/25/2015  E6.5 INCH        DICKINSON          IA   LAW ENFORCEMENT

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Feb 25, 2:01 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
201 PM CST WED FEB 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     SNOW             STORM LAKE              42.65N 95.20W
02/25/2015  E4.0 INCH        BUENA VISTA        IA   LAW ENFORCEMENT

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Feb 25, 2:03 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
203 PM CST WED FEB 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     SNOW             SPENCER                 43.15N 95.15W
02/25/2015  E4.0 INCH        CLAY               IA   LAW ENFORCEMENT

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Feb 25, 2:10 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
210 PM CST WED FEB 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             SIOUX CITY              42.50N 96.39W
02/25/2015  M1.0 INCH        WOODBURY           IA   CO-OP OBSERVER

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Feb 25, 2:11 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
211 PM CST WED FEB 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     SNOW             CHEROKEE                42.75N 95.55W
02/25/2015  E3.5 INCH        CHEROKEE           IA   LAW ENFORCEMENT

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Feb 25, 2:12 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
212 PM CST WED FEB 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     SNOW             PRIMGHAR                43.09N 95.63W
02/25/2015  E3.0 INCH        O'BRIEN            IA   LAW ENFORCEMENT

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

Nearby

Wind Chill Advisories in South Dakota, 2015Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.